Format

Send to

Choose Destination
Neuropediatrics. 2019 Jun 4. doi: 10.1055/s-0039-1692417. [Epub ahead of print]

N-Methyl-D-Aspartate Receptor Encephalitis with Psychiatric Symptoms and an Ovarian Teratoma Detected by MRI in a 17-Year-Old Girl.

Author information

1
Department of Pediatric Neurology, Children's Hospital Datteln, University Witten/Herdecke, Germany.
2
Department of Radiology, Children's Hospital Datteln, University Witten/Herdecke, Germany.
3
Department of Pediatric Surgery, Marien Hospital Herne, Ruhr-University Bochum, Germany.
4
Institute of Pathology, Ruhr-University Bochum, Bochum, Germany.
5
Department of Pediatric Child Psychiatry, Children's Hospital Datteln, University Witten/Herdecke, Germany.

Abstract

N-methyl-D-aspartate receptor (NMDAR) encephalitis is a rare antibody-mediated autoimmune encephalitis often associated with an ovarian teratoma in adolescent females. Here we present a 17-year-old girl with only and unusual psychiatric symptoms as part of her NMDAR encephalitis in combination with a very small ovarian teratoma suspected by magnetic resonance (MR) imaging and finally histologically confirmed. We further review the literature of NMDAR encephalitis in combination with an ovarian teratoma and discuss the recommended radiological workup in children with a suspected ovarian tumor.

PMID:
31163454
DOI:
10.1055/s-0039-1692417

Conflict of interest statement

All authors have no conflicts of interest related to this article.

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center